Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 129, NWS Shreveport, LA

May 25, 2005Wood County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at May 25, 2005, 2:48 PM CDT for Wood County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 25, 2005, 2:48 PM CDT (19:48 UTC)
Expired
May 25, 2005, 3:30 PM CDT
In force
42 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Wood County, TX

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 9:20 AM CDTSevere Thunderstorm WatchSPC7 hr
May 25, 2:45 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 7.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2005-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 148 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2005-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
148 J/kg
Mixed-layer CIN
-292 J/kg
Mixed-layer LCL
844 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 11:35 AM CDT, 3 hours 13 minutes earlier.

Area forecast discussion, May 25, 11:35 AM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1135 AM CDT WED MAY 25 2005

.DISCUSSION...

CURRENT ZONE FORECAST LOOKS GOOD...BUT DID SEND OUT ANOTHER UPDATE TO MAKE
A FEW ADJUSTMENTS TO TEMPS MAINLY IN THE NW AND E ZONES.  LOTS OF BLOWOFF
PROGRESSING SE FROM MCS OVER S OK/NW TX...AND HAVE NOTED DRIER AIR MIXING ITS
WAY DOWNWARD TOWARDS THE SURFACE ON EASTERLY FLOW...AS LOW CLOUD COVER IS
THINNING OUT.  WEAK BACKDOOR FRONT SHOULD REMAIN STATIONARY ACROSS LOWER E TX
AND SOUTHERN PORTIONS OF N LA THROUGH THE AFTERNOON...BUT SHORT TERM MODELS
ARE NOT PICKING UP ON CURRENT MCS VERY WELL.  HOWEVER...IT APPEARS THAT THIS
CONVECTION CONTINUES TO BUILD SE ALONG A WEAK 925MB FRONT EXTENDING FROM N TX
INTO E TX...WITH THE MAIN SHORTWAVE ENERGY LOCATED FARTHER N ACROSS CENTRAL OK.
BUT THE RUC HAS THIS BOUNDARY WASHING OUT BY AFTERNOON...WHILE 850MB
WINDS BEGIN TO SHIFT MORE NORTHERLY AS THE DAY PROGRESSES AS WELL.  THUS...THIS
CONVECTION MAY ACTUALLY BUILD MORE SOUTHWARD ALONG THE BETTER INSTABILITY AXIS
S OF THE FRONT ACROSS N TX THROUGH THE AFTERNOON.  WILL RETAIN CURRENT POPS
AS ADVERTISED...AS CLUSTER STILL HAS SEVERAL HOURS BEFORE MAKING IT TO
WESTERN E TX.  WILL SLOW KEEP 20 POPS IN ALL DAY FOR THE E AS 850MB MOISTURE
POOLING ALONG THE SHARP MOISTURE GRADIENT HAS ALLOWED FOR A FEW ISOLATED
SHOWERS TO FORM NEAR MLU.  NO OTHER CHANGES MADE.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  88  66  87  63 /  20  20  20  20
MLU  85  60  86  61 /  20  10  10  20
DEQ  84  60  83  58 /  20  20  20  20
TXK  85  63  85  61 /  20  20  20  20
ELD  84  59  85  59 /  20  10  10  20
TYR  90  67  85  64 /  30  30  30  30
GGG  90  67  86  63 /  30  30  30  30
LFK  91  68  88  66 /  30  30  30  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

15
Hazardous weather outlook, May 25, 12:00 PM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT WED MAY 25 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-261100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT WED MAY 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS COULD DEVELOP MAINLY ACROSS
PORTIONS OF EAST TEXAS THIS AFTERNOON...ALONG A STATIONARY FRONTAL
BOUNDARY EXTENDING FROM LOWER EAST TEXAS INTO THE SOUTHERN
PORTIONS OF NORTHCENTRAL LOUISIANA. AN ADDITIONAL CLUSTER OF
SHOWERS AND THUNDERSTORMS ALONG THE RED RIVER VALLEY OF NORTH
TEXAS NORTH OF THE DFW METROPLEX...COULD ALSO AFFECT THE WESTERN
PORTIONS OF EAST TEXAS ALONG AND SOUTH OF INTERSTATE 20 LATER THIS
AFTERNOON AS WELL. SOME OF THE STORMS MAY BECOME SEVERE THIS
AFTERNOON AND EVENING OVER THESE AREAS...WITH LARGE HAIL AND DAMAGING
WINDS THE PRIMARY THREATS. ELSEWHERE...ONLY ISOLATED SHOWERS AND
THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
THROUGH THE REMAINDER OF THE WORK WEEK. HOWEVER...IT APPEARS AS IF
A BETTER CHANCE FOR SOME MUCH NEEDED RAINFALL WILL COME AS EARLY
AS FRIDAY EVENING INTO MUCH OF THIS HOLIDAY WEEKEND...AS THE UPPER
RIDGE IN PLACE THAT HAS PROVIDED THE HOT AND DRY CONDITIONS...BEGINS
TO WEAKEN AND SHIFT OFF TO THE WEST...ALLOWING SEVERAL UPPER LEVEL
DISTURBANCES TO MOVE EAST ACROSS THE REGION ATOP ANOTHER COLD
FRONT THAT WILL PULL UP STATIONARY. HOWEVER...NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING OVER PORTIONS EAST
TEXAS ALONG AND SOUTH OF INTERSTATE 20.

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 3:12 PM CDTSevere Thunderstorm WarningSHVSmith63 min
May 25, 4:01 PM CDTSevere Thunderstorm WarningSHVCherokee59 min
May 24, 7:07 PM CDTSevere Thunderstorm WarningSHVUnion53 min
May 24, 8:13 PM CDTSevere Thunderstorm WarningSHVLincoln62 min
May 24, 8:26 PM CDTSevere Thunderstorm WarningSHVOuachita64 min
May 24, 8:43 PM CDTSevere Thunderstorm WarningSHVUnion62 min
May 24, 9:41 PM CDTSevere Thunderstorm WarningSHVLincoln29 min
May 24, 8:17 PM CDTSevere Thunderstorm WarningSHVUnion58 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.